Alert archive / Colorado / Flash Flood Watches in 2008

Flash Flood Watch 5, NWS Pueblo, CO

August 10, 200811 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 10, 2008, 4:24 AM MDT for 11 counties in Colorado. It took effect at Aug 10, 2008, 2:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2008, 4:24 AM MDT (10:24 UTC)
In effect from
Aug 10, 2008, 2:00 PM MDT
Expired
Aug 10, 2008, 8:08 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2636 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 101024
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
424 AM MDT SUN AUG 10 2008

...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON
AND EVENING ACROSS THE SOUTHERN FRONT RANGE EXTENDING EAST ONTO
THE ADJACENT PLAINS...

.MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH
THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO
THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY
HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER
STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST THREAT
FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE DE CRISTO
MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS COUNTY.

COZ072>088-094-101830-
/O.NEW.KPUB.FF.A.0005.080810T2000Z-080811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM
424 AM MDT SUN AUG 10 2008

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO 
  MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN 
  VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...EASTERN LAS 
  ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN 
  LAS ANIMAS COUNTY.

* FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH
  THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
  COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED
  TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY
  HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER
  STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST THREAT
  FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE DE
  CRISTO MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS COUNTY.

* ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE 
  MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE 
  THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. 
  WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND 
  DANGEROUS MUD FLOWS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

HODANISH
3 follow-up statements
000 
WGUS65 KPUB 101458
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
858 AM MDT SUN AUG 10 2008

...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON
AND EVENING ACROSS THE SOUTHERN FRONT RANGE EXTENDING EAST ONTO
THE ADJACENT PLAINS...

.MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH
THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY
HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER
STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST
THREAT FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE
DE CRISTO MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS
COUNTY.

COZ072>088-094-102300-
/O.CON.KPUB.FF.A.0005.080810T2000Z-080811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM
858 AM MDT SUN AUG 10 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM MDT THIS
AFTERNOON THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO 
  COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO 
  THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE 
  ACROSS COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO 
  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE 
  REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE 
  WITH THE STRONGER STORMS. BASED ON LATEST COMPUTER 
  SIMULATIONS...THE GREATEST THREAT FOR THE HEAVIEST RAIN WILL 
  BE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND EASTWARD 
  ACROSS EASTERN LAS ANIMAS COUNTY. 

* ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE 
  MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE 
  THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. 
  WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND 
  DANGEROUS MUD FLOWS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

METZE
000 
WGUS65 KPUB 102031
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT SUN AUG 10 2008

...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THROUGH THIS EVENING
ACROSS THE SOUTHERN FRONT RANGE EXTENDING EAST ONTO THE ADJACENT
PLAINS...

.MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH
THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY
HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER
STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST
THREAT FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE
DE CRISTO MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS
COUNTY.

COZ072>088-094-110600-
/O.CON.KPUB.FF.A.0005.000000T0000Z-080811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM
231 PM MDT SUN AUG 10 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO 
  COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH
  THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
  COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED
  TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY
  HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER
  STORMS. 

* ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE 
  MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE 
  THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. 
  WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND 
  DANGEROUS MUD FLOWS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

METZE
000 
WGUS65 KPUB 110208
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
808 PM MDT SUN AUG 10 2008

...FLASH FLOOD THREAT HAS DIMINISHED...

.ONLY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG
THE EASTERN MOUNTAINS AND ADJACENT EASTERN PLAINS THE REST OF THIS
EVENING...WITH LITTLE OR NO THREAT OF FLASH FLOODING.

COZ072>088-094-110315-
/O.CAN.KPUB.FF.A.0005.000000T0000Z-080811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM
808 PM MDT SUN AUG 10 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 10, 3:59 AM MDT, 25 minutes earlier.

Area forecast discussion, Aug 10, 3:59 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MDT SUN AUG 10 2008

.SHORT TERM...

(TODAY AND TONIGHT)

...HEAVY RAIN AND FLASH FLOODING POSSIBLE ONCE AGAIN DURING THIS
PERIOD...

CURRENTLY...MCS STILL ONGOING ACROSS FAR SE CO WITH LIGHT TO
MODERATE STEADY RAIN STILL OCCURRING OVER MOST OF BACA COUNTY. LOW
CLOUD/FOG SAT PIX PRODUCT INDICATING LOW CLOUDS OVER MOST OF E
PLAINS. ABUNDANT LLVL MOISTURE OVER PLAINS WITH DWPTS IN THE
U50-U60S. BEST MSTR FARTHER EAST.

TODAY AND TONIGHT...RE-ISSUED FLASH FLOOD WATCH FOR THE S FRONT
RANGE/I-25 CORRIDOR AND E LAS ANIMAS COUNTY. THIS FFA MATCHES UP
WELL WITH FFA ISSUED BY NWS BOU AND NWS ABQ FOR THEIR RESPECTIVE
FRONT RANGE REGIONS. MY MAIN CONCERN IS THE S SANGRES AS SIMULATIONS
ALONG WITH MOS GUIDANCE SHOWING MORE HEAVY RAIN FOR THIS REGION LATE
THIS AFTERNOON INTO TONIGHT. OTHER THREAT AREAS WILL BE THE BURN
SCARS...ESPECIALLY THE MATO VEGA NEAR LA VETA PASS. WATER VAPOR SHOWS
MONSOON PLUME STILL OVER REGION...ALTHOUGH WAT VAP SHOWING THE W
PART OF REGION A BIT LESS MOIST. FOR THIS REASON...I DID NOT
ISSUE THE FFA FOR THE C OR SW MTNS. METEOROLOGICALLY...FLOW IS NOW
FCST TO BE A BIT WEAKER THAN WHAT WAS FCST 24H AGO...ALTHOUGH MODEST
CYCLONIC JET AT UPPER LVLS STILL FCST TO BE OVER REGION. THIS
FEATURE SHOULD ALLOW FOR A BIT MORE SYNOPTIC SUPPORT AS DIFLUENCE
IS INFERRED IN THE DATA DURING THE LATE AFTERNOON/EARLY EVENING
TIME PERIOD. ANTICIPATE CONVECTION WILL GET GOING BY EARLY
AFTERNOON ACROSS THE MTNS AND WILL THEN MOVE SLOWLY E WITH TIME.
THIS CONVECTION WILL THEN DEVELOP INTO A HEAVY RAIN PRODUCING MCS
WHICH IS FCTS TO MOVE OVER THE GREATER RATON MESA REGION BY LATE
AFTERNOON AND THEN EWD ACROSS THE FAR SE PLAINS THIS EVENING.

GIVEN THE WEAKER FLOW...THE SVR THREAT LOOKS LESS PROMISING THEN IT
DID 24H AGO. /HODANISH

.LONG TERM...
(MONDAY THROUGH SATURDAY)

MONDAY THROUGH WEDNESDAY...DRYING AND WARMING TREND IS IN STORE
AS THE UPPER RIDGE BUILDS EWD OVR THE 4 CORNERS REGION AND THE
SUBTROPICAL PLUME IS SHUNTED TO THE SW OVR SRN CA AND THE DESERT
SW. ON MON...A WEAK SHORTWAVE WILL MOVE THROUGH THE HIGH PLAINS
AND THIS WILL FIRE UP A FEW AFTERNOON STORMS. THERE WILL BE ENOUGH
SHEAR THAT A FEW ORGANIZED STORMS CANNOT BE RULED OUT. INVERTED
V SOUNDINGS CLOSE TO THE MTS WILL FAVOR HIGH BASED STORMS WITH
THE POSSIBILITY OF STRONG DOWNBURSTS...WHILE A LITTLE DEEPER
MOISTURE OVR THE PLAINS WILL BRING THE POTENTIAL FOR A FEW STRONG
TO SVR STORMS WITH HAIL AND LOCALLY HEAVY RAINFALL. ON TUE AND
WED...H7 TEMPS REBOUND NICELY TO AROUND 17 DEG C OVER CENTRAL
CO...SO THIS MIDWEEK PERIOD SHOULD FEATURE THE WARMEST WEATHER WITH
THE POTENTIAL FOR A FEW SPOTS REACHING THE HIGH 90S IN THE
AFTERNOON. POPS FALL BACK DOWN TO AROUND CLIMO AS DEWS SETTLE IN
BACK TO THE HIGH 40S AND LOWER 50S. GFS AND NAM PROGS HAVE BEEN
CONSISTENTLY SHOWING MCS ACTIVITY DEVELOP ON THE E SIDE OF THE RIDGE
AS SHORTWAVES RIPPLE THRU THE UPPER MISS VALLEY. SO...HAVE BOOSTED
POPS A BIT OVER THE FAR ERN PLAINS FOR THE OVERNIGHT AND MORNING
HOURS...AS A MODEST LLVL JET STREAMS NWD THRU THE PANHANDLES.

THU THROUGH SAT...GFS AND EC ARE IN REASONABLE AGREEMENT WITH A
RATHER ROBUST TROUGH MOVING THROUGH THE CANADIAN PROVINCES SEWD
THRU THE MISS VALLEY. THIS WILL BRING A COOLING TREND ESPECIALLY FRI
AND SAT...AS H7 TEMPS PLUMMET TO THE MINUS 5 TO MINUS 7 RANGE OVER
THE FAR ERN PLAINS. CURRENTLY HAVE MAINTAINED TEMPS IN THE 80S FOR
THE PLAINS BUT DEPENDING ON MESOSCALE EVENTS AND DEVELOPMENT OF
CLOUDS/PRECIP...COULD END UP EVEN COOLER THAN THAT. HAVE NOT MADE
ANY MAJOR CHANGES TO POPS YET IN THIS PERIOD...BUT WITH BEST TRIGGERS
COMING FROM SHORTWAVES TO THE EAST...WILL HAVE TO START TRENDING
HIGHER POPS OVER THE PLAINS AND AWAY FROM THE MTS IF THIS PATTERN
CONTINUES TO HOLD IN LATER MODEL RUNS. ROSE

&&

.AVIATION...
MAIN CONCERNS WILL BE LOW CIGS/FOG THIS MORNING AT KCOS AND KPUB
(AND POSSIBLY KALS)...THEN LOW CIGS/WIND/VIS WITH STRONGER TSRA THSI
AFTERNOON AND EARLY EVENING.

LOW CLOUD PRODUCT SHOWING LOW CLOUDS MOVG TOWARDS FRONT RANGE.
KABH...BULLSEYE AIRPORT OVER FAR E EL PASO COUNTY...DOWN TO 4SM BR
WITH CIGS BKN004 AT 3 AM. THIS LOW CIG SHOULD WORK ITS WAY WEST
WITH LOW CIGS REACHING KCOS AND KPUB PRIOR TO SUNRISE. MODEL DATA
SHOWS CIGS SHOULD BREAK AROUND 15-16Z. WE MAY ALSO SEE SOME BR
ACROSS KALS BUT THIS IS LESS OF A THREAT.

STRONGER TSRA WILL BE POSSIBLE ACROSS ALL TAF SITES THIS AFTERNOON
AND EARLY EVENING. STORMS WILL BE MOVING SO LOWER CIGS/VIS SHOULD
ONLY LAST FOR A BRIEF WHILE. FOR NOW WILL ONLY GO WITH VCTS AND LET
LATER SHIFTS INTRODUCE THUNDER AS THREAT MOVES CLOSER TO THE TAF
SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR COZ072>088-094.

&&

34/44
Hazardous weather outlook, Aug 9, 9:56 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
956 PM MDT SAT AUG 9 2008

COZ058>089-093>099-110400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
956 PM MDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

GENERALLY SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TONIGHT.
THE MAIN THREATS FROM THE STORMS WILL BE LIGHTNING AS WELL AS
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE PERIOD. THE
BEST CHANCE OF THUNDERSTORMS WILL BE SUNDAY AND MONDAY. SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ESPECIALLY OVER
THE MOUNTAINS AND THE INTERSTATE 25 CORRIDOR. THERE IS A SLIGHT
CHANCE THAT SOME OF THE THUNDERSTORMS ON SUNDAY MAY BE
SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND HAIL UP TO
ONE INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:08 PM MDTAreal Flood AdvisoryPUBCostilla2 hr
Aug 9, 9:23 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Aug 9, 10:53 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Las Animas, Otero3 hr
Aug 10, 12:55 PM MDTAreal Flood AdvisoryPUBEl Paso94 min
Aug 10, 2:25 PM MDTAreal Flood AdvisoryPUBEl Paso74 min
Aug 10, 3:44 PM MDTAreal Flood AdvisoryPUBPueblo111 min

Nearby

Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.